MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS SWIVEL PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS SWIVEL PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number VRT691027
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that handpiece got clogged during surgery.Cases were finished with ellips fx hand piece.
 
Additional Manufacturer Narrative
Additional information: it was reported by the jnj account sales manager that the customer uses a quick rinse system to blow high pressure air thru the hand pieces.Correction: it was initially reported that the case was completed by using an ellips handpiece however, jnj was able to review video that relates to the event.The video shows that the veritas handpiece was not removed from the eye.H4 - manufacturing date - the manufacturing site reported that the manufacturing date for the device is february 24, 2021.Section d9 device available for evaluation? yes returned to manufacturer: yes returned to manufacturer date: august 31, 2021 section h3.Device evaluated by manufacturer? yes section h6 coding type of investigation: 10, 3331, 4109, 4110 investigation findings: 114 investigation conclusions: 4315 device evaluation: since handpiece was not exchange this means that minimal troubleshooting was performed and so it is not possible to confirm that these were actually handpiece clogs.Microscope examination found no debris visible in the horn or lure.Borescope inspection found the aspiration line to be dirty but with no significantly sized particles.Gap area looked same.Tube are the same with no observed damage ¿ potentially slight kinking seen at the junction to the luer fitting.However, we are unable to determine if this slight kink could contribute to the reported clogged issues.Device history record was reviewed and all devices meet material, assembly, and performance specifications at the time of product release.Based on the information obtained, product malfunction and product deficiency were confirmed.

Brand Name
VERITAS SWIVEL PHACO HANDPIECE SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12236506
Report Number2020664-2021-07071
Device Sequence Number3532174
Product Code HQC
UDI-Device Identifier05050474700888
UDI-Public(01)05050474700888
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K203060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVRT691027
Device Catalogue NumberVRT691027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1